Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 206, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 13, 2001, 9:52 PM CST for Greene County, Wayne County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 13, 2001, 9:52 PM CST (03:52 UTC)
- Expired
- Dec 13, 2001, 10:30 PM CST
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Greene County, MS, Wayne County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 8:15 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 140353
SVRMOB
MSC041-153-140415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
952 PM CST THU DEC 13 2001
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN SOUTHEAST MISSISSIPPI
WAYNE COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 1015 PM CST
* AT 952 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF SAND HILL...MOVING NORTHEAST AT
50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PIAVE...SAND HILL BY 955 PM CST
SMITHTOWN BY 1000 PM CST
CLARA BY 1005 PM CST
CHICORA...STATE LINE BY 1010 PM CST
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3144 8885 3139 8884 3121 8884 3141 8845
3165 8865What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 8:30 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Dec 13, 8:30 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 830 PM CST THU DEC 13 2001 WILL UPDATE FOR TORNADO WATCH AND ADD SEVERE WORDING. .MOB... AL...FFA THROUGH 4 AM FRI ALZ051>053. SCA GMZ630-650-670. FL...SCA GMZ655-675. MS...FFA THROUGH 4 AM FRI MSZ067-075-076.
In the hours before
Special weather statement, Dec 13, 8:32 PM CST, 1 hour 20 minutes before
ALZ051>055-061>064-MSZ067-075-076-140700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
832 PM CST THU DEC 13 2001
...A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA UNTIL 1 AM FRIDAY MORNING...
IN SOUTHWEST ALABAMA...
MOBILE...BALDWIN...WASHINGTON CHOCTAW CLARKE...MONROE...WILCOX.
IN SOUTHEAST MISSISSIPPI...
WAYNE...GREENE...PERRY.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 9:24 PM CST | Severe Thunderstorm Warning | MOB | Perry | 36 min |
| Dec 13, 9:46 PM CST | Tornado Warning | MOB | Perry | 14 min |
| Dec 13, 10:32 PM CST | Severe Thunderstorm Warning | MOB | George, Perry, Stone | 28 min |
| Dec 13, 10:32 PM CST | Severe Thunderstorm Warning | MOB | Greene | 28 min |
| Dec 13, 10:56 PM CST | Severe Thunderstorm Warning | MOB | Greene, Perry | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.